Alert archive / Virginia / Snow Advisories in 2007
Snow Advisory 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this snow advisory at Feb 17, 2007, 4:05 AM EST for 4 counties in Virginia; Ashe County, Watauga County, North Carolina; Mercer County, Summers County, West Virginia. It took effect at Feb 17, 2007, 12:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2007, 4:05 AM EST (09:05 UTC)
- In effect from
- Feb 17, 2007, 12:00 PM EST
- Expired
- Feb 18, 2007, 2:31 AM EST
- In force
- 15 hr
- Issued by
- NWS Blacksburg, VA
Counties Ashe County, NC, Watauga County, NC, Bland County, VA, Grayson County, VA, Smyth County, VA, Tazewell County, VA, Mercer County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2682 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRNK 170905 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 405 AM EST SAT FEB 17 2007 ...LIGHT SNOW THIS AFTERNOON FOLLOWED BY PERIODS OF SNOW SHOWERS INTO SUNDAY EVENING... .A FAST MOVING UPPER LOW PRESSURE SYSTEM WILL BRING A PERIOD OF LIGHT SNOW TO THE AREA BY LATE AFTERNOON...AND LASTING INTO EARLY EVENING. THE LIGHT SNOW WILL TAPER OFF...BUT SNOW SHOWERS ARE THEN EXPECTED TO DEVELOP IN A COLD NORTHWEST FLOW SUNDAY NIGHT. THESE SNOW SHOWERS WILL CONTINUE INTO SUNDAY EVENING AND BRING PERIODS OF ACCUMULATING SNOW TO THE AREA...PARTICULARLY ON WESTERN FACING SLOPES. WVZ045-171715- /O.NEW.KRNK.HS.W.0002.070217T1700Z-070219T0500Z/ GREENBRIER- INCLUDING THE CITY OF...LEWISBURG 405 AM EST SAT FEB 17 2007 ...HEAVY SNOW WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT EST SUNDAY NIGHT FOR ELEVATIONS ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST SUNDAY NIGHT. LIGHT SNOW WILL MOVE INTO THE AREA THIS AFTERNOON...AND THEN WILL TRANSITION INTO PERIODS OF SNOW SHOWERS THIS EVENING. THESE SNOW SHOWERS WILL CONTINUE INTO SUNDAY EVENING...AND MAY BE HEAVY AT TIMES. ELEVATIONS ABOVE 3000 FEET...WHICH INCLUDES MUCH OF WESTERN GREENBRIER COUNTY...INCLUDING THE CLEARCO...QUINWOOD... RUSSELLVILLE AND RAINELLE AREAS...ARE EXPECTED TO SEE TOTAL ACCUMULATIONS OF 6 TO 8 INCHES BY MIDNIGHT SUNDAY. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ NCZ001-018-VAZ007-009-010-015-WVZ042-043-171715- /O.NEW.KRNK.SN.Y.0004.070217T1700Z-070219T0500Z/ ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-SUMMERS- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL... MARION...BLAND...INDEPENDENCE...BLUEFIELD...HINTON 405 AM EST SAT FEB 17 2007 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST SUNDAY NIGHT. LIGHT SNOW WILL MOVE INTO THE AREA THIS AFTERNOON...AND THEN WILL TRANSITION INTO PERIODS OF SNOW SHOWERS THIS EVENING. THESE SNOW SHOWERS WILL CONTINUE INTO SUNDAY EVENING. TOTAL ACCUMULATIONS THROUGH SUNDAY EVENING WILL RANGE FROM 3 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ON WESTERN FACING SLOPES IN THE HIGH ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JJ
4 follow-up statements
000 WWUS41 KRNK 171651 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1151 AM EST SAT FEB 17 2007 ...LIGHT SNOW THIS AFTERNOON FOLLOWED BY PERIODS OF SNOW SHOWERS INTO SUNDAY EVENING... .A FAST MOVING UPPER LOW PRESSURE SYSTEM WILL BRING A PERIOD OF LIGHT SNOW TO THE AREA BY LATE AFTERNOON...LASTING INTO EARLY EVENING. THE LIGHT SNOW WILL TAPER OFF THIS EVENING AS THE LOW PRESSURE AREA PULLS OUT...BUT SNOW SHOWERS ARE THEN EXPECTED TO DEVELOP IN A COLD NORTHWEST FLOW THROUGH SUNDAY NIGHT. THESE SNOW SHOWERS WILL CONTINUE INTO SUNDAY EVENING AND BRING PERIODS OF ACCUMULATING SNOW TO THE FAR WESTERN SLOPES. WVZ045-180100- /O.CON.KRNK.HS.W.0002.070217T1700Z-070219T0500Z/ GREENBRIER- INCLUDING THE CITY OF...LEWISBURG 1151 AM EST SAT FEB 17 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST SUNDAY NIGHT FOR ELEVATIONS ABOVE 3000 FEET... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST SUNDAY NIGHT. LIGHT SNOW WILL DEVELOP THIS AFTERNOON...THEN TRANSITION INTO PERIODS OF SNOW SHOWERS THIS EVENING. THESE SNOW SHOWERS WILL CONTINUE INTO SUNDAY EVENING...AND MAY BE HEAVY AT TIMES. ELEVATIONS ABOVE 3000 FEET...WHICH INCLUDES MUCH OF WESTERN GREENBRIER COUNTY...INCLUDING THE CLEARCO...QUINWOOD...RUSSELLVILLE AND RAINELLE AREAS...ARE EXPECTED TO SEE TOTAL ACCUMULATIONS OF 6 TO 8 INCHES BY MIDNIGHT SUNDAY. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ NCZ001-018-VAZ007-009-010-015-WVZ042-043-180100- /O.CON.KRNK.SN.Y.0004.070217T1700Z-070219T0500Z/ ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-SUMMERS- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL... MARION...BLAND...INDEPENDENCE...BLUEFIELD...HINTON 1151 AM EST SAT FEB 17 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST SUNDAY NIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST SUNDAY NIGHT. LIGHT SNOW WILL DEVELOP THIS AFTERNOON...THEN TRANSITION INTO PERIODS OF SNOW SHOWERS THIS EVENING. THESE SNOW SHOWERS WILL CONTINUE INTO SUNDAY EVENING. TOTAL ACCUMULATIONS THROUGH SUNDAY EVENING WILL RANGE FROM 3 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ON WESTERN FACING SLOPES IN THE HIGH ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KRNK 172147 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 447 PM EST SAT FEB 17 2007 ...STEADY SNOWFALL THIS EVENING WILL TRANSITION INTO PERIODS OF SNOW SHOWERS SUNDAY AND SUNDAY NIGHT... .A FAST MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL SWING THROUGH THE REGION THIS EVENING AND THEN PASS EAST OF THE AREA OVERNIGHT. THIS WILL CONTINUE TO BRING STEADY LIGHT SNOW TO THE MOUNTAINS EARLY TONIGHT BEFORE THE SNOW TAPERS OFF SOME AFTER MIDNIGHT. HOWEVER SNOW SHOWERS ARE THEN EXPECTED TO DEVELOP IN RESPONSE TO A REINFORCING SHOT OF COLD AIR AIDED BY STRONG NORTHWEST FLOW SUNDAY INTO SUNDAY EVENING. THESE SNOW SHOWERS WILL BRING PERIODS OF ACCUMULATING SNOW TO THE FAR WESTERN SLOPES INTO SUNDAY NIGHT. WVZ045-180600- /O.CON.KRNK.HS.W.0002.000000T0000Z-070219T0500Z/ GREENBRIER- INCLUDING THE CITY OF...LEWISBURG 447 PM EST SAT FEB 17 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST SUNDAY NIGHT... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST SUNDAY NIGHT. LIGHT SNOW WILL CONTINUE EARLY TONIGHT BEFORE TRANSITIONING INTO PERIODS OF SNOW SHOWERS OVERNIGHT. THESE SNOW SHOWERS WILL CONTINUE INTO SUNDAY EVENING...AND MAY BE HEAVY AT TIMES. ELEVATIONS ABOVE 3000 FEET...WHICH INCLUDES MUCH OF WESTERN GREENBRIER COUNTY...INCLUDING THE CLEARCO...QUINWOOD... RUSSELLVILLE AND RAINELLE AREAS...ARE EXPECTED TO SEE TOTAL ACCUMULATIONS OF 6 TO 8 INCHES BY MIDNIGHT SUNDAY. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ NCZ001-018-VAZ007-009-010-015-WVZ042-043-180600- /O.CON.KRNK.SN.Y.0004.000000T0000Z-070219T0500Z/ ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-SUMMERS- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL... MARION...BLAND...INDEPENDENCE...BLUEFIELD...HINTON 447 PM EST SAT FEB 17 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST SUNDAY NIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST SUNDAY NIGHT. LIGHT SNOW WILL CONTINUE EARLY TONIGHT BEFORE TRANSITIONING INTO PERIODS OF SNOW SHOWERS OVERNIGHT. THESE SNOW SHOWERS WILL CONTINUE INTO SUNDAY EVENING. TOTAL ACCUMULATIONS THROUGH SUNDAY EVENING WILL RANGE FROM 3 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ON WESTERN FACING SLOPES IN THE HIGH ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KRNK 180259 AAA WSWRNK URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 959 PM EST SAT FEB 17 2007 ...LIGHT SNOW WILL TRANSITION INTO PERIODS OF SNOW SHOWERS SUNDAY AND SUNDAY NIGHT... .A FAST MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL SWING THROUGH THE REGION OVERNIGHT AND THEN PASS EAST OF THE AREA BY MORNING. THIS WILL CONTINUE TO BRING BANDS OF LIGHT SNOW TO THE MOUNTAINS OVERNIGHT BEFORE THE SNOW TAPERS OFF SOME DURING THE PREDAWN HOURS. HOWEVER SNOW SHOWERS ARE THEN EXPECTED TO DEVELOP IN RESPONSE TO A REINFORCING SHOT OF COLD AIR AIDED BY STRONG NORTHWEST FLOW SUNDAY INTO SUNDAY EVENING. THESE SNOW SHOWERS WILL BRING PERIODS OF ACCUMULATING SNOW TO THE FAR WESTERN SLOPES INTO SUNDAY NIGHT. WVZ045-181100- /O.CON.KRNK.HS.W.0002.000000T0000Z-070219T0500Z/ GREENBRIER- INCLUDING THE CITY OF...LEWISBURG 959 PM EST SAT FEB 17 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST SUNDAY NIGHT... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST SUNDAY NIGHT. LIGHT SNOW WILL CONTINUE OVERNIGHT BEFORE TRANSITIONING INTO PERIODS OF SNOW SHOWERS EARLY SUNDAY. THESE SNOW SHOWERS WILL CONTINUE INTO SUNDAY EVENING...AND MAY BE HEAVY AT TIMES. ELEVATIONS ABOVE 3000 FEET...WHICH INCLUDES MUCH OF WESTERN GREENBRIER COUNTY...INCLUDING THE CLEARCO...QUINWOOD... RUSSELLVILLE AND RAINELLE AREAS...ARE EXPECTED TO SEE TOTAL ACCUMULATIONS OF 6 TO 8 INCHES BY MIDNIGHT SUNDAY. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ NCZ001-018-VAZ007-009-010-015-WVZ042-043-181100- /O.CON.KRNK.SN.Y.0004.000000T0000Z-070219T0500Z/ ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-SUMMERS- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL... MARION...BLAND...INDEPENDENCE...BLUEFIELD...HINTON 959 PM EST SAT FEB 17 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST SUNDAY NIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST SUNDAY NIGHT. BANDS OF SNOW WILL CONTINUE OVERNIGHT BEFORE TRANSITIONING INTO PERIODS OF SNOW SHOWERS BY EARLY SUNDAY. THESE SNOW SHOWERS WILL CONTINUE INTO SUNDAY EVENING. TOTAL ACCUMULATIONS THROUGH SUNDAY EVENING WILL RANGE FROM 3 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ON WESTERN FACING SLOPES IN THE HIGH ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KRNK 180731 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 231 AM EST SUN FEB 18 2007 ...PERIODS OF SNOW SHOWERS THROUGH THIS EVENING... .A COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING. SNOW SHOWERS ARE EXPECTED TO DEVELOP IN RESPONSE TO A REINFORCING SHOT OF COLD AIR AIDED BY STRONG NORTHWEST FLOW THIS AFTERNOON THROUGH THIS EVENING. THESE SNOW SHOWERS WILL BRING PERIODS OF ACCUMULATING SNOW. NCZ001-018-VAZ007-009-010-015-WVZ042-043-181545- /O.UPG.KRNK.SN.Y.0004.000000T0000Z-070219T0500Z/ /O.EXA.KRNK.HS.W.0002.000000T0000Z-070219T0500Z/ ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-SUMMERS- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL... MARION...BLAND...INDEPENDENCE...BLUEFIELD...HINTON 231 AM EST SUN FEB 18 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE SNOW ADVISORY IS NO LONGER IN EFFECT...BECAUSE IT WAS UPGRADED. PERIODS OF SNOW SHOWERS WILL CONTINUE THROUGH THIS EVENING. THE SNOW WILL BE HEAVY AT TIMES. TOTAL ACCUMULATIONS WILL RANGE FROM 4 TO 8 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ON WESTERN FACING SLOPES IN THE HIGH ELEVATIONS. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE SEND YOUR REPORTS OF SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. $$ WVZ045-181545- /O.CON.KRNK.HS.W.0002.000000T0000Z-070219T0500Z/ GREENBRIER- INCLUDING THE CITY OF...LEWISBURG 231 AM EST SUN FEB 18 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. PERIODS OF SNOW SHOWERS...HEAVY AT TIMES WILL CONTINUE THROUGH THIS EVENING. ELEVATIONS ABOVE 3000 FEET...WHICH INCLUDES MUCH OF WESTERN GREENBRIER COUNTY...INCLUDING THE CLEARCO...QUINWOOD... RUSSELLVILLE AND RAINELLE AREAS...ARE EXPECTED TO SEE TOTAL ACCUMULATIONS OF 8 TO 12 INCHES BY MIDNIGHT SUNDAY. REST OF THE AREA WILL SEE TOTALS OF 3 TO 6 INCHES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE SEND YOUR REPORTS OF SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. $$ 07
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this snow advisory went out at Feb 17, 3:40 AM EST, 25 minutes earlier.
Area forecast discussion, Feb 17, 3:40 AM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 AM EST SAT FEB 17 2007
.SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...
CLIPPER SYSTEM SHOWS UP WELL ON WATER VAPOR...DIGGING INTO MO AT
THIS TIME. RADAR SHOWS A FAIRLY LARGE SHIELD OF WARM ADVECTION
SNOW AHEAD OF THE CLIPPER ACROSS IL AND INDIANA AND MOVG INTO
WESTERN KY/TN. WHILE THIS PRECIP WILL BE MOVING INTO A VERY DRY
AIRMASS AS IT APPROACHES THE SRN AND CENTRAL APPALACHIANS...IT
STILL LOOKS LIKE WE WILL SEE SNOW REACHING THE GROUND IN THE FAR
WESTERN MTNS BY NOON TODAY. THE FASTER GFS SEEMS TO HAVE A BETTER
HANDLE ON THIS. THE BEST ISENTROPIC LIFT AHEAD OF THE CLIPPER
MOVES THRU THE SW MTNS OF VA AND SE WV LATE THIS AFTERNOON...SO I
KEPT THE CATEGORICAL POPS FOR LIGHT SNOW FOR LATE THIS
AFTERNOON...TAPERING TO CHANCE ALONG THE BLUE RIDGE. LOOKS LIKE
THE AIRMASS IS DRY ENOUGH TO PREVENT THE SPREAD OF MEAS PRECIP
MUCH FURTHER EAST THAN THE FOOTHILLS EARLY THIS EVENING. I DID
RAISE THE POPS FOR THE NEW RIVER VALLEY TO LIKELY THINKING THEY WILL
PROBABLY SEE MEASURABLE PRECIP- JUST VERY LIGHT. BY MID
EVENING...THE LOW LEVEL FLOW VEERS TO THE NORTHWEST...AND THE
UPSLOPE SNOW SHOWER MACHINE CRANKS UP. MODEL SOUNDINGS SHOW DEEP
RH...AND FAIRLY STRONG COLD ADVECTION. I SEE NO REASON WHY THE
USUAL NW UPSLOPE AREAS WILL NOT SEE PERIODS OF ACCUMULATING SNOW. IN
ADDITION...A SECONDARY SHORT WAVE MOVES THRU THE CENTRAL
APPALACHIANS SUNDAY MORNING...ENHANCING THE COLD ADVECTION AND NW
FLOW WITH GOOD FETCH OFF THE GREAT LAKES. THE ACCUMULATING SNOW
SHOWERS SHOULD CONTINUE INTO SUNDAY AFTERNOON OR EVENING. LIQUID
PRECIP AMOUNTS FORM THIS AFTERNOON THRU SUNDAY EVENING WILL LIKELY
BE JUST AROUND A QUARTER INCH...BUT THE SNOW RATIOS SHOULD BE 20
OR 25 TO 1 BY LATE TONIGHT AND INTO SUNDAY. MOST UPSLOPE AREAS
SHOULD SEE ACCUM OF AROUND 5 INCHES IN THE 36 HR PERIOD...AND WE
WILL ISSUE A SNOW ADVISORY. THE WESTERN HALF OF GREENBRIER COUNTY
WILL LIKELY SEE AT LEAST 6 TO 8 INCHES...SO WE ARE PLANNING TO
ISSUE A HEAVY SNOW WARNING FOR THEM.
WINDS MAY BECOME A PROBLEM BY LATE TONIGHT WITH A 40 KNOT LLJ AND
THE STRONG COLD ADVECTION. THE STRONGEST SUBSIDENCE OCCURS SUNDAY
AFTERNOON BEHIND THE SECONDARY SHORT WAVE. AND OUR STRONGEST WINDS
SHOULD BE IN THE SUNDAY AFT/EVE TIME PERIOD. AT THIS POINT...IT
LOOKS AS THOUGH WE MAY REACH ADVISORY CRITERIA DURING THE DAY
SUNDAY. FOR NOW...WE JUST HAVE SOME OF THE HIGHEST ELEVATIONS WITH
GUSTS TO AROUND 40 KNOTS. IN ANY EVENT...SUNDAY WILL BE A COLD DAY
WITH WIND CHILLS IN THE SINGLE DIGITS IN THE MTNS IN THE MORNING.
WE MAY APPROACH WIND CHILL ADVISORY LEVELS OF 5 BELOW LATE SUNDAY
NIGHT INTO MONDAY MORNING.
I STAYED CLOSE TO MOS TEMPS THRU THE PERIOD...THOUGH A FEW DEGREES
COOLER IN THE MTNS TODAY WITH A COLD START AND CLOUDS MOVING IN.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
THE NW UPSLOPE FLOW FINALLY ENDS AS HIGH PRESSURE MOVES INTO THE
SERN U.S. DESPITE FAIRLY STRONG WARM ADVECTION...I THINK THAT OUR
HIGH TEMPS MONDAY WILL BE COOLER THAN MOS BECAUSE THERE WILL BE
LITTLE MIXING WITH THE SFC RIDGE MOVG OVER US DURING THE DAY. I
MADE NO CHANGES TO THE FORECAST BEYOND MONDAY. STILL LOOKS LIKE
THE NEXT CHANCE FOR PRECIP IS TUE NIGHT/WED WITH THE 00Z GFS NOW
PHASING A STRONG SRN STREAM WAVE WITH A THE NRN STREAM AND
BRINGING MODERATE TO HEAVY PRECIP NORTHWARD OUT OF THE GULFMEX AND
INTO OUR AREA. AT LEAST THE COLD ARCTIC AIR STAYS BOTTLED UP TO
OUR NORTH BEHIND THE WED SYSTEM AND WE JUST HAVE SEASONABLY COLD
AIR BEHIND IT THE END OF NEXT WEEK.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...SNOW ADVISORY FROM NOON TODAY TO MIDNIGHT EST SUNDAY NIGHT FOR
VAZ007-009-010-015.
NC...SNOW ADVISORY FROM NOON TODAY TO MIDNIGHT EST SUNDAY NIGHT FOR
NCZ001-018.
WV...SNOW ADVISORY FROM NOON TODAY TO MIDNIGHT EST SUNDAY NIGHT FOR
WVZ042-043.
HEAVY SNOW WARNING FROM NOON TODAY TO MIDNIGHT EST SUNDAY
NIGHT FOR WVZ045.
&&
SHORT TERM...JJ
LONG TERM...JJHazardous weather outlook, Feb 16, 6:25 AM EST, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 625 AM EST FRI FEB 16 2007 NCZ001-002-018-VAZ007-009>020-WVZ042>045-171130- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- MERCER-SUMMERS-MONROE-GREENBRIER- 625 AM EST FRI FEB 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CLIPPER SYSTEM MAY BRING SOME SNOW TO THE AREA SATURDAY AFTERNOON AND SATURDAY NIGHT. STRONG WINDS WILL FOLLOW THE SYSTEM FOR SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-171130- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 625 AM EST FRI FEB 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:05 AM EST | Heavy Snow Warning | RNK | Bland, Grayson, Smyth, Tazewell | 43 hr |
Nearby
Snow Advisories in Virginia, 2007Snow Advisories in North Carolina, 2007Snow Advisories in West Virginia, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.